PhilSci Archive

G\"{o}del's incompleteness theorem and the Anti-Mechanist Argument: revisited

Cheng, Yong (2020) G\"{o}del's incompleteness theorem and the Anti-Mechanist Argument: revisited. Semiotic Studies, 34 (1). pp. 159-182.

Full text not available from this repository.

Abstract

This is a paper for a special issue of Semiotic Studies devoted to Stanislaw Krajewski’s paper (2020). This paper gives some supplementary notes to Krajewski’s (2020) on the Anti-Mechanist Arguments based on Gödel’s incompleteness theorem. In Section 3, we give some additional explanations to Section 4–6 in Krajewski’s (2020) and classify some misunderstandings of Gödel’s incompleteness theorem related to Anti-Mechanist Arguments. In Section 4 and 5, we give a more detailed discussion of Gödel’s Disjunctive Thesis, Gödel’s Undemonstrability of Consistency Thesis and the definability of natural numbers as in Section 7–8 in Krajewski’s (2020), describing how recent ad-vances bear on these issues.


Export/Citation: EndNote | BibTeX | Dublin Core | ASCII/Text Citation (Chicago) | HTML Citation | OpenURL
Social Networking:
Share |

Item Type: Published Article or Volume
Creators:
CreatorsEmailORCID
Cheng, Yongworld-cyr@hotmail.com0000-0003-2408-3886
Keywords: Gödel’s incompleteness theorems,Anti-Mechanist Arguments,Gödel’s Disjunctive Thesis
Subjects: Specific Sciences > Mathematics > Foundations
Depositing User: Dr. YONG CHENG
Date Deposited: 20 Aug 2025 17:09
Last Modified: 20 Aug 2025 17:09
Item ID: 26272
Journal or Publication Title: Semiotic Studies
Subjects: Specific Sciences > Mathematics > Foundations
Date: 7 April 2020
Page Range: pp. 159-182
Volume: 34
Number: 1
URI: https://philsci-archive.pitt.edu/id/eprint/26272

Monthly Views for the past 3 years

Monthly Downloads for the past 3 years

Plum Analytics

Actions (login required)

View Item View Item